MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXPLOR 12X20MM IMPLANT HEAD; Prosthesis, Elbow, Hemi-, Radial, Polymer

ZIMMER BIOMET, INC. EXPLOR 12X20MM IMPLANT HEAD; Prosthesis, Elbow, Hemi-, Radial, Polymer
Catalog Number 11-210023
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Joint Contracture (4528); Aseptic loosening (4883)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: item #: 11-210063, explor 8x28mm impl stem w/scr, lot # 811940.G2: foreign - event occurred in norway.H6: proposed component code - mechanical (g04) - head.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that after 21 days post implantation patient presented with contracture associated with loss of rotation, flexion, and extension (0°, 100°, 20°).X-rays showed evidence of ectopic bone formation.Intraoperatively, signs of joint ¿stuffing¿ and a head size considered too large were observed.An open arthrolysis was performed, including removal of scar tissue and ectopic bone formation.Scarring against the trochlea from the prosthesis head was also identified.The prosthetic head was removed and replaced with a smaller head measuring 20 mm with a 10 mm length.Post-operative radiation therapy was planned.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
It was reported that a patient underwent an initial left elbow arthroplasty.Subsequently the patient was revised approximately 4 months and 16 days post implantation due to loosening, ectopic bone formation, arthrolysis, and pain.During the revision noted scar tissue, implant ¿catching¿ and wear.The head was exchanged for a smaller size without complications.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.The following sections were updated: b3, b4, b5, d6b, g3, g6, h2, h6, h11 if any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
EXPLOR 12X20MM IMPLANT HEAD
Common Device Name
Prosthesis, Elbow, Hemi-, Radial, Polymer
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24716380
Report Number0001825034-2026-00749
Device Sequence Number6109661
Product Code KWI
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number11-210023
Device Lot Number424780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer05/21/2026
09/03/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date06/16/2026
09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale
Patient Weight165 LB